UPDATED and a PSA ::::::: Started Retin A and my face is FREAKING

Started Retin A and my face is FREAKING OUT. The things I do for love (of beauty and looking young.) I think my reviews are going to be all makeup in the next little while while my skin calms down.

 

The good thing is that my moisturizer absorbs in about 2.5 seconds.  I’m not sure I even want to try to add foundation.  Sigh.

 

So.

My pharmacy made an error.  Actually it was a major fuckup and they are lucky this was me and that this was just Retin A.

My doctor had specifically told me that he was prescribing me the lowest dose to ease into the prescription, so when I started using it and after only 2 days my skin became red and inflamed I got a bit concerned and looked online to check that I had truly been given the lowest dose.  When I compared my bottle against the Retin A website, I found that I had actually been given the highest dose.

THE HIGHEST.

Naturally I was concerned/angry.

I immediately called the pharmacy to see if they had made the mistake or if my doctor had, and it turned out that the pharmacy at this location had misread my prescription and gave me 0.1% Retin A instead of the 0.01% that my doctor had actually prescribed.  This was blamed on a computer error and they pharmacy said they would refund me and give me the lower prescription.

Part of this error came from the fact that Retin A Micro doesn’t come in 0.01%, the lowest does is 0.025%.  They are going to give me 0.01% of another product which is fine.  What is NOT fine is that instead of realizing that 0.01% didn’t exist and addressing this at the time, they rounded the concentration requested up 10X and gave me the strongest possible version of this product, instead of the weakest.

The pharmacy was apologetic about this, but frankly, giving a patient/client 10X the does that their doctor prescribed them is completely unacceptable and a level of negligence and incompetence that I feel like I should do something about.  They (I) were very lucky in this instance as it was a topical and just a retin A prescription, but in the future that kind of blatant negligence/ incompetence, could easily kill someone.

I do understand that there was the issue of this product not being available in the concentration prescribed.  But in the case of a painkiller being prescribed at a does that doesn’t exist would it be considered acceptable to round that prescription up to 10X the prescribed dose?  I think it would not.

I’m not quite sure what to do about this.  I already emailed their head office a kind of version of what I’ve written above, but I’m genuinely worried about the level of competence displayed here.  This time, they gave a 30 year old research obsessed person the wrong prescription, and she noticed very quickly.  If they give a 70 year old 10x the does of what they are prescribed things could go very differently.

So what’s my PSA?

Check your prescriptions.  Don’t trust the person giving them to you.  You never know if they are competent or if they are making a very big mistake.  Check the prescriptions of your loved ones if you can too.

Advertisements

7 thoughts on “UPDATED and a PSA ::::::: Started Retin A and my face is FREAKING

      • But I hope you continue using tretinoin. It’s great, I’ve used it for years. I recently stopped… Around 4 months ago, but now I’m going back again. I’m starting slow with 0.1% since that’s what I’ve been using and I didn’t want to get a new tube. So far so good. It’s either my skin is still tolerant or what I’ve been doing to ease into it is working.

    • I guess there is a comment thread length limit! haha. I’m new to wordpress. I’m going to continue, once my face calms down. I look sunburnt! I’m getting an actual 0.01% script for the version that has that concentration, so hopefully in a few days I can try it. Probably more like a week.

  1. Pingback: Beauty Box 5: May 2014 | Beauty Cheapskate

  2. Pingback: Seeking the Fountain of Youth: Adventures in Tretinoin (Stieva-A) | Beauty Cheapskate

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s